Maryland, 2021Tropical Storm in Maryland, July 8 to 9, 2021
July 8 to 9, 2021 · NWS AKQ · 5 events in 5 counties and zones
The center of Tropical Storm Elsa tracked north just inland of the Middle Atlantic Coast from Thursday morning through Thursday night, July 8th. The Tropical Storm produced tropical storm force winds and associated wind damage across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The center of Tropical Storm Elsa tracked north just inland of the Middle Atlantic Coast from Thursday morning through Thursday night, July 8th. The Tropical Storm produced tropical storm force winds and associated wind damage across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 8, 1:41 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 8, 1:41 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
241 PM EDT Thu Jul 8 2021
.SYNOPSIS...
Tropical Cyclone Elsa will track across the local area very late
this afternoon into tonight bringing heavy rainfall, gusty
winds, and isolated tornadoes to portions of the area. Tropical
Cyclone Elsa moves off the Delaware/Maryland coast tonight into
early Friday. A weak cold front crosses the region Friday
afternoon and evening. High pressure returns for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1110 AM EDT Thursday...
Late this morning, the center of Tropical Storm Elsa was located
in extrm nrn SC. The center of the storm will move NE across
the area from very late this aftn into tonight. Elsa moves off
the DE/MD coast by early Fri morning.
Heavy rainfall still appears to be the most significant impact with
this system. The axis of heaviest rain/highest QPF goes from south-
central VA up to the Northern Neck to the MD Eastern Shore. Rainfall
amounts of 2-4" are possible through this corridor with locally
higher amounts up to 6". As a result, a Flash Flood Watch remains in
effect through tonight. It should be noted that the 00z HREF has
been showing ~30% probs of >3" of QPF in 3 hours for portions of the
Northern Neck and MD Eastern Shore later this evening into tonight
which could lead to an enhanced flooding threat for these areas. In
addition to the heavy rainfall, Tropical Storm Force wind gusts
will be possible from late this aftn into tonight/early Fri morning
for SE and ern portions of the region. Last but not least, an
isolated tornado or two cannot be ruled out to the E/SE of the
forecast track this aftn into tonight, due to forecast 0-1 km
SRH values around 100-200 m2/s2. SPC has now placed SE VA and
NE NC in a Day 1 Slight Risk to account for the tornado potential.
High temps today will range from the upper 70s SW to the mid
80s. PoPs decrease from SW to NE this evening through tonight,
as Elsa moves off to the NE. Conditions begin to calm as we head
into early Fri morning, though it will remain breezy near the
coast. Lows tonight will range from the upper 60s to mid 70s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 400 AM EDT Thursday...
TS Elsa quickly tracks NE of the area Friday morning into Friday
afternoon. Scattered showers and thunderstorms will be possible
Friday afternoon/evening as a weak front moves across the region.
Highs on Friday will range from the mid 80s to around 90 degrees.
Drying out Friday night outside of a few lingering showers or storms
across eastern portions of the area. Lows Friday night will range
from the mid to upper 60s inland to the low to mid 70s closer to the
coast. High pressure builds back across the region on Saturday
leading to mainly dry conditions, though a stray shower or storm
cannot be ruled out (especially NE NC) during the afternoon/evening
hours. Highs on Saturday will range from the mid to upper 80s, lows
Saturday night upper 60s to lower 70s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 240 PM EDT Thursday...
The extended will largely be dominated by typical diurnal summer
weather with thunderstorms possible in the afternoon and highs in
the lower to mid 90s and lows in the upper 60s to lower 70s. An
upper low will close off over the Mid Miss Valley Monday into
Tuesday. Meanwhile, a Bermuda high lingers offshore, allowing for
seasonally warm air and dewpoints in the lower to mid 70s. A series
of shortwaves will pass through the Great Lakes and Ohio Valley from
mid week through the weekend. Given the high to the SE and the
shortwaves to the NW, there will be daily opportunities for
showers/storms, particularly in the piedmont with any lee trough
that forms.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 205 PM EDT Thursday...
Deteriorating conditions are expected this afternoon into early
tonight with a drop to MVFR/IFR CIGs and VIS likely. Tstms are
possible this afternoon into this evening, with more widespread
showers and stratiform rain this evening as Tropical Storm Elsa
moves NNE through of the local area. Reduced VIS to IFR will be
possible in any of the heavier tropical downpours. S-SE winds
increase and become gusty (15-20 kts with gusts to 20-30 kt)
this afternoon, shifting to E before shifting to W as the low
moves across sern VA/ne NC. Conditions begin to quickly improve
overnight as the storm moves offshore with VFR CIGs/VIS
returning from SW to NE. Some patchy ground fog will be possible
in the far western portions of the FA but are not expected to
impact the local terminals. By late tonight, winds shift to SW
5-10 kt and remain through Friday afternoon.
OUTLOOK...Primarily VFR conditions are expected outside of
diurnal convection. Sct convection is possible late Fri aftn
into Friday night, as a weak cold front crosses the area. More
typical late day and evening diurnally driven convection is
possible over the upcoming weekend.
&&
.MARINE...
As of 330 AM EDT Thursday...
Tropical Storm Warning is in effect for the entire marine area,
including the Bay from Smith Point to Cape Henry, the James
River, the Currituck Sound, the Rappahannock River, the York
River, and the coastal waters from Duck, NC to Fenwick Island
DE.
High pressure is centered well off the SE US coast early this
morning, with Tropical Storm Elsa located across the coastal
Plain near the GA/SC border. While the system itself is not all
that impressive, there have been convective bands producing
strong wind gusts over the past few hrs near Charleston SC and
this could be a precursor of the local marine area late this
evening and especially this evening.
Locally, SW winds average 10-15 kt across the region with waves
mainly ~2ft in the Bay, ranging from 2-3ft S to 3-4ft N in the
coastal Atlantic. Winds through much of the day will remain
similar to what is occurring now, followed by a sudden increase
across the southern areas after about 20Z, spreading to the
lower Bay by early evening. The highest winds are still
forecast to cover the southern coastal waters and the lower Bay
during the evening, with SE winds up to 30-35kt offshore/25-30kt
into the Bay with higher gusts to 45 kt affecting the southern
coastal waters and gusts of 35-40kt into the Bay. The rivers and
upper Bay are a little more uncertain, generally sustained
winds to around 25kt with gusts to 35kt are expected. The winds
will only be that strong for about 2hrs at any given location as
the circulation pushes into the region and allows speeds to
diminish. Expect seas to rapidly build from 3-4 ft to 6-8 ft
with the wind surge (up to 9 ft out at 20NM offshore). Waves in
the Bay will build from around 2 ft to 3-5ft (possibly to 6 ft
briefly at the mouth of the Bay) while waves in the rivers build
to 2-3 ft (up to 4 ft at the mouth of the James). Elsa is
forecast to move across the Bay between 03-06Z, then pass off
the Delmarva coast between 06-09Z. Winds will shift to the W/SW
in the wake of the system and will briefly increase back to
20-30kt with gusts to 40 kt possible (potentially higher
offshore of the eastern shore). Nearshore waves of 8ft look
unlikely and if they do occur should be short-lived so will not
be raising and High Surf Advisory Headlines at this time.
Follow the latest forecasts from the National Hurricane Center
for details on Elsa. Conditions rapidly improve towards daybreak
Fri, though seas will be slow to subside, especially across the
north where they likely remain at or above 5 ft into Fri aftn.
More benign conditions are expected later Friday into next weekend
with high pressure offshore and a weak trough over the region. A
weakening cold front is expected to shift the winds to a northerly
direction on Sat with the front washing out Saturday night/Sunday.
A typical summer pattern follows early next week w/ SSW winds
shifting to S or SSE diurnally in the late aftn/evening
averaging 10-15kt.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EDT Thursday...
Have maintained the forecasted moderate risk for today as the
stronger surge of wind and higher waves will be primarily
tonight with seas 2-3ft building to 3-4 ft during the day
with a S wind most of the day. The latest NWPS still shows a
fairly low dominant period today, though is starting to hint at
some swell energy at 12 sec across the south. Not real
confident in this, but there is not enough evidence to be going
high rip risk quite yet (may upgrade later this morning).
As for tidal flooding associated with Elsa by this evening
into early Fri, the quick moving nature of the system will
generally keep departures from rising too much. The inland
track and a stronger surge of SSE winds all the way up the Bay
will increase the potential for mainly minor tidal flooding
along the middle Bay and southern shore of the lower tidal
Potomac. However, the current conditions across the Bay have
very low levels so a significant rise will be needed to reach
any flooding thresholds. The latest guidance continues to
downplay much if any surge but given the pattern suspect this is
likely underdone (the latest CBOFs continues to show rises into
the mid/upper Bay by tonight). Will continue to forecast water
levels up to around 1 foot above guidance in some areas (though
even this does not lead to any flood thresholds being reached
except maybe Bishops Head). Will need to monitor trends closely
over the next 12 hrs as the prevailing wind direction will have
some impact on this. PETSS/ETSS are actually showing somewhat
of a blow-out tide over the lower Bay when the wind shifts to
W/SW overnight into Fri. Perhaps the best chance for flooding
with this event will be into NC zones along the northern shore
of the Albemarle Sound and perhaps the Currituck Sound and into
Back Bay (though confidence remains low at this time).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Tropical Storm Warning for MDZ021>025.
Flash Flood Watch through late tonight for MDZ021>025.
NC...Flash Flood Watch until 2 AM EDT Friday for NCZ012.
Tropical Storm Warning for NCZ013>017-030>032-102.
Coastal Flood Advisory until 4 AM EDT Friday for NCZ015>017-
102.
Coastal Flood Advisory until midnight EDT tonight for
NCZ030>032.
VA...Flash Flood Watch until 2 AM EDT Friday for VAZ060>062-064>069-
079>090-092-093-511>525.
Tropical Storm Warning for VAZ075-077-078-084>086-095>100-
523>525.
Flash Flood Watch through late tonight for VAZ075>078-099.
Coastal Flood Advisory until 4 AM EDT Friday for VAZ098.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&
SYNOPSIS...TMG
NEAR TERM...AJB/TMG
SHORT TERM...AJB
LONG TERM...RMM
AVIATION...RMM
MARINE...AJZ/LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 8, 3:10 AM EST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
410 AM EDT Thu Jul 8 2021
NCZ012-VAZ060>062-064>069-079>083-087>090-092-093-511>522-090815-
Northampton-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
410 AM EDT Thu Jul 8 2021
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ013>017-030>032-VAZ095>097-090815-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Norfolk/Portsmouth-Suffolk-Chesapeake-
410 AM EDT Thu Jul 8 2021
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ098-090815-
Eastern Currituck-Virginia Beach-
410 AM EDT Thu Jul 8 2021
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-100-090815-
Maryland Beaches-Accomack-Northampton-
410 AM EDT Thu Jul 8 2021
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ075-077-078-090815-
Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-
Northumberland-Lancaster-
410 AM EDT Thu Jul 8 2021
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ084>086-523>525-090815-
Gloucester-Middlesex-Mathews-York-Newport News-Hampton/Poquoson-
410 AM EDT Thu Jul 8 2021
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-509-510-090815-
Fluvanna-Western Louisa-Eastern Louisa-
410 AM EDT Thu Jul 8 2021
This Hazardous Weather Outlook is for central Virginia.
.DAY ONE...Today and tonight.
Tropical Cyclone Elsa is expected to track across the region today
into tonight. Heavy rainfall will be the main threat, leading to
minor flooding of low lying and poor drainage areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ076-090815-
Richmond-
410 AM EDT Thu Jul 8 2021
...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for east central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 8:58 AM EST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
958 AM EDT Thu Jul 8 2021
NCZ015-016-031-032-081445-
Pasquotank-Camden-Perquimans-Chowan-
958 AM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CAMDEN...
SOUTHERN PASQUOTANK...PERQUIMANS AND CHOWAN COUNTIES...
At 957 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Pleasant Grove to near Columbia. Movement
was north at 35 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Elizabeth City, Hertford, Winfall, Elizabeth City State University,
Ryland, Weeksville, Chapanoke, Tyner, Snug Harbor, Burgess, Nixonton,
Valhalla, Belvidere, Pasquotank, Bob White Fork, Holiday Island,
Gliden, Saint Johns, Parkville and Glen Cove.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3601 7657 3606 7662 3604 7664 3603 7668
3604 7669 3630 7669 3633 7664 3633 7659
3627 7610 3621 7604 3614 7606 3614 7610
3613 7611 3612 7617 3610 7621 3611 7627
3608 7633 3608 7641 3602 7647 3601 7651
TIME...MOT...LOC 1357Z 183DEG 29KT 3592 7660 3587 7624
MillerTropical Storm, Dorchester
- When
- July 8, 2:00 PM EST to July 9, 5:00 AM EST
- Where
- Dorchester forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 38.423, -76.083 (the zone’s center; the record gives no point)
Tropical storm winds downed several trees and power lines, produced minor structural damage, and caused scattered power outages across the county. Wind gusts averaged between 35 and 45 knots. Wind gust of 34 knots (39 mph) was measured at Cambridge.
Tropical Storm, Inland Worcester
- When
- July 8, 2:00 PM EST to July 9, 5:00 AM EST
- Where
- Inland Worcester forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.217, -75.297 (the zone’s center; the record gives no point)
Tropical storm winds downed several trees and power lines, produced minor structural damage, and caused scattered power outages across the county. Wind gusts averaged between 35 and 50 knots.
Tropical Storm, Maryland Beaches
- When
- July 8, 2:00 PM EST to July 9, 5:00 AM EST
- Where
- Maryland Beaches forecast zone
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 38.217, -75.297 (the zone’s center; the record gives no point)
Tropical storm winds downed several trees and power lines, produced minor structural damage, and caused scattered power outages across the county. Wind gusts averaged between 40 and 55 knots. Wind gust of 53 knots (61 mph) was measured at OXB. Wind gust of 48 knots (55 mph) was measured at Assateague Island.
Tropical Storm, Somerset
- When
- July 8, 2:00 PM EST to July 9, 5:00 AM EST
- Where
- Somerset forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.080, -75.853 (the zone’s center; the record gives no point)
Tropical storm winds downed several trees and power lines, produced minor structural damage, and caused scattered power outages across the county. Wind gusts averaged between 35 and 50 knots.
Tropical Storm, Wicomico
- When
- July 8, 2:00 PM EST to July 9, 5:00 AM EST
- Where
- Wicomico forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.369, -75.631 (the zone’s center; the record gives no point)
Tropical storm winds downed several trees and power lines, produced minor structural damage, and caused scattered power outages across the county. Wind gusts averaged between 35 and 50 knots.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in South Dakota, July 8, 20211 death · 4 injured · 1 event
- Damaging Winds in Tennessee, July 8, 2021$1.0 million · 61 kt wind · 2 events
- Flash Flooding and Heavy Rain in Virginia, July 8 to 9, 202194 events
- Tornado and Damaging Winds in New York, July 8, 2021$169,000 · EF1 · 4 events
- Hail in Iowa, July 8 to 9, 2021$500,000 · 1 in hail · 4 events
- Tropical Storm in Virginia, July 8 to 9, 2021$270,000 · 15 events
- Flash Flooding in Texas, July 8, 2021$200,000 · 11 events
- Hail and Damaging Winds in Indiana, July 8, 2021$249,000 · 74 kt wind · 6 events
- Tropical Storm in North Carolina, July 8 to 9, 2021$155,000 · 9 events
- Hail in South Dakota, July 8 to 9, 2021$90,000 · 1.5 in hail · 9 events
- Flash Flood and Damaging Winds in New York, July 8, 2021$68,000 · 51 kt wind · 10 events
- High Wind in Colorado, July 8, 2021$50,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977280, 977283, 977286, 977289, 977291.